ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A high-resolution scheme for low Mach number flows

Chakravorty, Saugata and Mathew, Joseph (2004) A high-resolution scheme for low Mach number flows. In: International Journal for Numerical Methods in Fluids, 46 (3). pp. 245-261.

Full text not available from this repository. (Request a copy)

Abstract

A method for computing low Mach number flows using high-resolution interpolation and difference formulas, within the framework of the Marker and Cell (MAC) scheme, is presented. This increases the range of wavenumbers that are properly resolved on a given grid so that a sufficiently accurate solution can be obtained without extensive grid refinement. Results using this scheme are presented for three problems. The first is the two-dimensional Taylor-Green flow which has a closed form solution. The second is the evolution of perturbations to constant-density, plane channel flow for which linear stability solutions are known. The third is the oscillatory instability of a variable density plane jet. In this case, unless the sharp density gradients are resolved, the calculations would breakdown. Under-resolved calculations gave solutions containing vortices which grew in place rather than being convected out. With the present scheme, regular oscillations of this instability were obtained and vortices were convected out regularly. Stable computations were possible over a wider range of sensitive parameters such as density ratio and co-flow velocity ratio.

Item Type: Journal Article
Additional Information: The copyright belongs to John Wiley & Sons, Ltd.
Keywords: compact schemes;low mach number;
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 14 Nov 2005
Last Modified: 27 Aug 2008 11:32
URI: http://eprints.iisc.ernet.in/id/eprint/3997

Actions (login required)

View Item View Item